1. Entertainment
Send to a Friend via Email

Heath Ledger Autopsy Results: Accidental Overdose

By February 6, 2008

Follow me on:

The Heath Ledger autopsy results are in and it looks like the actor died last month of an accidental overdose from a combination of six prescription pills, according to initial AP reports. "Mr. Heath Ledger died as the result of acute intoxication by the combined effects of oxycodone, hydrocodone, diazepam, temazepam, alprazolam and doxylamine," NYC medical examiner spokeswoman Ellen Borakove said in a statement.

How can they possibly know for sure that he 'accidentally' took all of those pills? They weren't there to witness his state of mind at the time, so it seems odd that they can declare this with such certainty. Either way, let's hope the news brings his family the much needed peace of mind that they've been waiting for.

Photo Credit: Mike Flokis/Getty Images.

Comments

February 6, 2008 at 12:55 pm
(1) Robert Hamer says:

They probably declared it an accidental because a) the combination of those specific chemicals would probably not be used as a method of suicide, and b) his family keeps describing his state of mind as very positive, what with his daughter, big role in The Dark Knight, and aspirations to be a director.

February 6, 2008 at 7:14 pm
(2) cici says:

that sad part is that his daughter wont have a father

February 7, 2008 at 4:23 pm
(3) Nicole says:

His death was ruled an accidental overdose not because Ledger took a large number of pills at once, but because of the cumulative effect that taking numerous drugs had.

March 5, 2008 at 11:05 am
(4) jamie johnson says:

its such a sad loss for everyone another wonderful person and fantastic actor taken yet too soon he will be missed and kept in our hearts and our prayers go out to his family

August 8, 2008 at 9:27 pm
(5) Roberta says:

It seems to me that he take his life, he was having a lot of simtoms like withadrawl and depression so maybe he was unhappy, remember that a person can have everithing in the world but if she is unhappy, she doesnīt have anything itīs like a big hole you know……

December 29, 2008 at 9:54 am
(6) A cop says:

The question that goes unasked over and over again in this situation is “Why did he have all of those drugs?” No legitimate doctor would have prescribed all of those drugs together. He sought them out and used to numb whatever pain or whatever demons he was battling. It was drug abuse plain and simple. The death was accidental of course, but the decision to take the drugs is the true cause of death.

October 8, 2009 at 6:04 pm
(7) godzai says:

it’s easy to overdose on oxy, too much will make your heart stop and because it amps you up, you can’t tell until it’s too late. I’ve personally taken all those drugs simultaneously before and it’s a nice buzz, but it’s still pretty easy to die like that.

January 19, 2011 at 12:25 pm
(8) Dillon says:

to godzai, first its nothing to brag about a drug problem not that im picking on you or anything, cause ive been there done that. second oxycodone(percocet, roxicodone, and oxycontin) acts on your opiate receptors such as dicetylmorphine(heroin) or opium. they are all opiate analgesics and will not amp you up. as for stopping your heart yes, a MAJOR side effect with taking HIGH doses of opiates is slowed breathing….junkies call it nodding, but the only reason you are “nodding” off is because your brain is getting cut off oxygen so its quite dangerous. poor heath, and his family. i hope he was prescribed the medication, not a very smart move by his doctor.

Leave a Comment


Line and paragraph breaks are automatic. Some HTML allowed: <a href="" title="">, <b>, <i>, <strike>

©2014 About.com. All rights reserved.